Advertisement -- Learn more about ads on this site.

 
Message Boards
FORUM:   Fitness and Exercise
TOPIC:  

Struggling to lose weight while on BC pill



Click here to read our frequently asked Fitness and Exercise questions.

 
 
Search the
Message Boards:
Search
      Share
Advertisement -- Learn more about ads on this site.

Author: Message: Sort First Post on Top


COSMOJINX
Posts: 177
1/18/13 1:42 P

A while back I had the same problem. I told my dr. About it and she said yes, that can happen. She switched me to another pill and ot did help a little.



HEZZYLUNA
Posts: 129
1/18/13 1:33 P

I've got the same sort of problem. If I slack off on my diet a little and eat just like a normal person - not crazy bad like pizza at every meal but just like how any other person who isn't watching their weight would eat- I gain like 5 lbs in a week. Even if I'm working out! So I, too, am convinced it's got to be my BC. I'm hesitant to call my doctor though because we're on a pretty tight budget, and I feel like all birth control is going to do that.. I googled "non hormonal birth control" and got a bunch of results for anti-contraception METHODS (i.e., condoms, the sponge, etc.) and frankly it's just not an option for me to not be on BC.. I want kids and all but I don't want to be surprised about it! I think I'll just talk to the doc on my next annual.

Your situation sounds different in that you're having trouble losing; I feel that if I weren't on BC the pounds may just melt away, which would be great, but I do see movement on the scale. Judging by your workout/diet regime, I would say you should talk to your doc. I'd hate to give you any advice that may derail your success, but sometimes after I've been going strong for a couple months, I get mentally fatigued about the whole thing- the idea of intense enough exercise to lose daily, the low cal meals (although I do tend to keep it interesting, and low cal) just become too stressful for me for some reason and I slack off for a week or so. When I get back to it, it's like a shock to my body: for months I was working it hard and only putting in good, nutrient rich foods- then all of a sudden my body starts getting pizza and fried foods and rest, and of course (as I mention above) I'll gain like 3 lbs or so, depending how long this slack off period lasts, but then when I start back up again my body's like "WHAT! I'M READY ;LET'S DO THIS!" And I'll see like a 5-6 lb loss in a week.

But talk to your doc!!! And good luck!!



RIGHTHANDKITTEN
Posts: 9
1/18/13 11:17 A

I would definately talk to your doctor to see what he/she can do. I found that while I was on the pill (and alternatively injectible hormones to try to get pregnant), I gained about 15 lbs over the course of a year. I don't blame the weight gain on the hormones entirely... but they did play a huge role in my cravings/appetite and anytime you mess with your natural hormones, there is bound to be some sort of disruption in what you have previous experienced. How your body processes the nutrition and exercise may have changed. In addition to talking with your doctor, you may want to try some calorie cycling and change up your exercise routine. For example: lower your normal calorie consumption by 300-400 calories for one or two days, crank it up over your norm for for a day and then drop back down to your normal consumption. Change up your cardio and normal lifting/strength routine can also help. Good luck.. I can certainly empathize. Most importantly: be persistant. This is just temporary. Keep up your good work and healthy habits.



MARF226
Posts: 131
1/18/13 10:41 A

Talk to your doctor for sure! It may not be the pill at all but another condition related to the PCOS. For example, women with PCOS are at a much higher risk of hypothyroidism (under-active thyroid), which can also interfere with weight loss. Congrats on keeping up with the workouts and tracking your food even when the scale isn't moving!! emoticon



H0KIE_GIRL
SparkPoints: (3,570)
Fitness Minutes: (4,773)
Posts: 88
1/17/13 5:37 P

When I got put on the depo shot I got told most woman see a higher weight gain than on the pill so I was kinda scared at first but my 2 years are almost up and I haven't seen any gain from it except when I quit going to the gym for a few months and ate out every night.

But my friends that have been on the pill have always been told if they do see a significant weight gain that they just discuss it with their doctor and the doctor would suggest a new pill. But there are other BC options out there so if you think that's the main cause - and its definitely something to question - I'd see if maybe there was a better BC option out there.



LITTLE_NIKKE
SparkPoints: (10,581)
Fitness Minutes: (10,392)
Posts: 312
1/17/13 5:11 P

It's probably your PCOS that is slowing your weight loss (might be a the pill a bit too). usually the reason the pill causes people to pack on pounds is because there is an increase in apatite and you eat more, not really related to the hormones. Especially the low-dose estrogen only ones.Bbut PCOS really messes up your hormones, causes insulin resitance and can cause rapid weight gain and difficulties losing.

Here's an article on webMd about PCOS...

women.webmd.com/polycystic-ovary-syndrome-
pcos-and-weight-gain




MOLLYJACKSON82
SparkPoints: (2,824)
Fitness Minutes: (622)
Posts: 46
1/17/13 3:42 P

I would ask to be switched to a different pill. you are not crazy, weight gain is a side effect.



ANGIE8975
SparkPoints: (13,416)
Fitness Minutes: (11,460)
Posts: 425
1/17/13 2:22 P

I am not currently taking the pill but I totally understand how you feel. I used to be on the pill to regulate my periods. I gained a lot of weight. Now after having 2 girls and almost been 5 years after having my 2nd child, I too am having trouble getting the weight off. I would talk to your doctor if I was you. Good luck on your weight loss journey.



SLEDBETTER41
Posts: 205
1/17/13 1:53 P

Ok.... I'm starting to wonder if I'm just crazy, or if there is some fact to my theory that it's my pill that is keeping me from losing weight.

I've been working out in the gym 5-6 days a week, for about 1 1/2-2 hours at a time. MWF are my weight training days, so half of my gym time is spent lifting. TThS are strictly cardio and/or active recovery days, with Sunday being a full rest day. I'm eating no more that 1700 calories per day, coming in at approx 1600 most days.

This is the same exact regimen I was following in June 2012 when I was able to drop 17 pounds in 2 months. In August, I was diagnosed with polycystic disorder and put on Portia tab, low estrogen to stop the symptoms and protect my fertility. Since August, I have lost approx. 5 pounds. Yes, I did slack off a bit during the holidays, but still.... 5 lbs in 5 months vs. 17 in 2 months while doing pretty much the same thing? This seems odd to me.

Have any of you had this issue? If so, how did you get around it? My husband and I are hesiant for me to go off the pill for various reasons, but I'm tired of being stuck at an unhealthy weight and if the pill is what is keeping me in a plateau.... I don't know what to do....

Thanks for your help and advice!



 
Page: 1 of (1)  
Search  



Share


 
Diet Resources: what is probiotics | about probiotics | best probiotics
x Lose 10 Pounds by November 1! Get a FREE Personalized Plan